# SDR CA090909006

- Difficulty date: September 9, 2009
- Submitted: October 23, 2009
- Operation: General aviation
- Make and model: Grob G 120A
- Aircraft time: 1,189 hours
- Engine: Lyc AEIO540D4D5
- System (JASC): 7430 · Ignition Switching
- Part: Ignition Switch
- Part number: 103572101
- Condition: Shorted
- Location: Cockpit
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) A STUDENT PILOT WAS CARRYING OUT PRE-FLIGHT INSPECTION OF AIRCRAFT IN PREPARATION FOR A LOCAL TRAINING FLIGHT. WHEN THE BATTERY MASTER WAS SELECTED "ON", THE ENGINE BEGAN TO CRANK. THE MASTER WAS IMMEDIATELY SELECTED OFF AND CRANKING CEASED. THE STUDENT THEN HAD ANOTHER PILOT WHO HAD PARKED NEARBY RADIO MAINTENANCE PERSONNEL. THE STUDENT STAYED WITH THE AIRCRAFT UNTIL MAINTENANCE CREW ARRIVED TO ASSIST.   THE ATTENDING AME CONFIRMED THAT THE IGNITION/START SWITCH WAS IN THE `OFF` POSITION (NO KEY INSTALLED) AND THAT THE FAULT REMAINED. MAINTENANCE REMOVED THE BATTERY AND TOWED THE AIRCRAFT TO THE HANGAR. AFTER THE IGNITION/START SWITCH WAS REMOVED A ELECTRICAL CONTINUITY TEST SHOWED THAT SWITCH WAS INTERNALLY FAILED/SHORTED SO THAT START COMMAND REMAINED SELECTED EVEN THOUGH SWITCH WAS PHYSICALLY SELECTED `OFF". THE SWITCH WAS REPLACED WITH A NEW UNIT - AND SYSTEM TESTED SERVICEABLE. THE AIRCRAFT WAS RELEASED TO SERVICE. (TC# 20090909006)
